Doctor insights on:
I recently felt faint after exercise. One of tye medications I take is bumetanide. I took this medication along with other anti-hypertensive medications?
Low blood pressure: Faintness would likely be from dehydration from taking a strong diuretic in addition to multiple other blood pressure lowering medications. Listen to your body and consider using life style change and frequent movement through the day to manage stress skillfully. Stress is a potent cause of high bp. This will stabilize the autonomic nervous system and lead to improved health. ...Read more
Yes: Yes, although if there is significant liver damage, the Bumex doesn't work as well. ...Read more
Dehydration: Bumetanide (Bumex) is a potent loop diuretic, often used in cases where large amounts of fluid need to be removed such as heart failure. It causes loss of potassium and potentially magnesium which can predispose a patient to heart arrythmias, and muscle cramps. One can also become dizzy from potential dehydration. Allergies can also exist. Kidney damage can also occur if the dose is too high. ...Read more
Bumex allergy: Allergic to Bumex.Get a more detailed answer ›
All organs tested normal, still have pitting edema. In what places can fluid hide where farxiga and bumex won't help. Its been 3 yrs no one knows why.
Legs and abdomen: Many many individuals have "dependent edema", wherein fluid collects in "dependent" or gravity sensitive places in the body. In these instances venous return to the heart may be permanently impaired and hence fluid collection can occur. Most commonly found in the legs, in nursing home patients it may collect in the hips or even an arm. ...Read more
All organs tested and are normal. On Bumex and Farxiga but still have pitting Edema, no dr. Knows what's wrong, I need help, any ideas. Thank you?
Can amphetamines be found after heavy diuresis with meds Lasix (furosemide) and bumex and 24~48 hours since supposed use?
Probably: I don't know the answer and it would depend to some extent on exactly which amphetamines and what dose was taken but I suspect they can be measured at 48 hours. I don't think the diuretics are a factor since they don't selectively remove amphetamines which remain in the serum and tissures until metabolized fully. Methamphetamine has a 5 hr half life and is surely measurable at 24 hours. ...Read more
Is it safe to take lisinopril 40 mg twice daily, metoprolol tartrate 25 mg once daily, and bumetanide 1 mg once daily safe. I'm also hep c.?
Lasix is needed for CHF/CKD fluid overload but causing burning during urination. Should UTI be suspected (finished antibiotic course). Should low dose antibiotic be considered if inflammation/URI is recurring? Will bumex work better in this case?
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isn't good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc. It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read more
RSD, or: Complex regional pain syndrome can be difficult to treat and each patient needs to be treated differently. Opioid medications are definitely not the first option. Consider medications that affect nerve pain most, like neuromodulators such as gabapentin. Clonidine has been found to help some as well. Stellate ganglion blocks can be diagnostic/therapeutic. Consider topical ketamine creams as well. ...Read more
Antacid: An h2 blocker (like Pepcid (famotidine) or its generic) once or twice daily, provides relief for many after about a week. If this fails, a proton pump inhibitor (ppi--like Prilosec or its generic) will often work where h2's have failed. If both fail after at least one week trial of each, see your dr or a GI dr for eval. ...Read more
Elimiron: Elmiron (pentosan) is a medication that is fda approved for ic (interstitial cystitis). The main way it works is not truly known, but it may help with coating the lining of the bladder. In ic, inflammation may be the main cause of pain. Have you seen a doctor in regards to this? Hopefully, you can get the proper testing and see if this med would work well for you. ...Read more
Some people do: ADD medications, stimulants in particular may change the way you feel. Some feel calmer or less restless or agitated. Some feel more focused. Some feel increased restlessness. But in short, yes, stimulants can make you feel differently than prior to taking them. ...Read more